MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404267
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862); Skin Inflammation/ Irritation (4545)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, there was no device available for analysis.The reported patient symptoms of fistula, erosion, and irritation is a known risk associated with an inflatable penile prosthesis implant and is noted in the device instructions for use.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.In addition, fistula, erosion, and irritation are anticipated in nature and severity based on the ifu, ams 700.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could not be performed.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to revise this inflatable penile prosthesis (ipp) due to the device no longer working since 2018 and the pelvic region was very irritated.During diagnostic imaging the physician observed a fistula in the urethra.The fistula was causing the patient to urinate, the connector was embedded in the in the urethra and had eroded through the scrotum.The ipp was explanted and replaced with a tactra.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the reported mechanical issue was unable to be confirmed through analysis.However, the, the device instructions for use describes various scenarios which can result in fistulas, erosion, and irritation.The patient device experience is included in the labeling; therefore, anticipated in nature.Technical analysis: the pump, cylinders, and reservoir were returned for analysis to our post market quality assurance laboratory.Visual examination of the pump identified the kink resistant tubing (krt) was worn down to the filament.The pump performed within all functional testing parameters.Visual examination of the cylinders identified folds in both cylinder bodies.Both cylinders had a hole in the outer tube which resulted in a small leak in the proximal cylinder bodies, resulting from sharp instrument puncture, which commonly occurs during the explant procedure.The cylinders were not functionally tested as a result of the holes and fluid loss.The reservoir performed within all visual and functional testing parameters.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Additionally, the reported event related to fistula, erosion, and irritation are anticipated in nature and severity based on the mention of scar tissue discussed in the ifu, ams700.The reported events also do not contain an allegation against the labeling.Device history record: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12618496
Report Number2124215-2021-30726
Device Sequence Number17040617
Product Code FHW
UDI-Device Identifier00878953003757
UDI-Public00878953003757
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/24/2019
Device Model Number72404267
Device Catalogue Number72404267
Device Lot Number0161832005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale